Texas, 2007Flash Flooding in Texas, July 5, 2007
July 5, 2007 · NWS SHV · 3 events in 2 counties and zones
A mesoscale convective system developed across portions of central Oklahoma and north Texas during the overnight hours and early morning hours of July 5th. This system moved into northeast Texas after sunrise and produced flood producing rainfall in a few counties.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $17,000
- Crop damage
- None recorded
- Events
- 3
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A mesoscale convective system developed across portions of central Oklahoma and north Texas during the overnight hours and early morning hours of July 5th. This system moved into northeast Texas after sunrise and produced flood producing rainfall in a few counties.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before the first event at Jul 5, 3:02 AM CST, 5 hours 55 minutes earlier.
Area forecast discussion, Jul 5, 3:02 AM CST, 5 hours 55 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SHREVEPORT LA
402 AM CDT THU JUL 5 2007
.DISCUSSION...
RAIN DEVELOPING OVER CWA THIS MORNING AND MORE HEADING NORTH
FROM SOUTHEAST TEXAS. SO WHATS NEW. ALMOST ACTING LIKE AN
INVERTED TROUGH OF A DIFFERENT SEASON. MODELS ALL AGREE IT
IS GOING TO BE A WET DAY WITH TEMPS RATHER COOL. WOULD NOT BE
SURPRISED IF SOME LOCATIONS DID NOT GET OUT OF THE 70S.
BEYOND TODAY...WILL HAVE TO RAISE POPS IN CURRENT FORECAST
FOR FRIDAY. LOW STILL HANGING OUT OVER EAST TEXAS. IT EVEN LOOKS
LIKE THE PESKY THING COULD BE LEFT BEHIND AS THE UPPER TROUGH
MOVING ACROSS THE OHIO AND TENNESSEE VALLEYS SWINGS INTO ATLANTIC
FRIDAY AFTERNOON...WITH THE GFS NOW SHOWING THE UPPER LOW IN
SOUTHWEST ARKANSAS SATURDAY. HOWEVER...IF THIS COMES TO PASS...
AT LEAST THE WESTERN HALF OF THE CWA WOULD HAVE A LOWER CHANCE
OF RAIN...AS LOW LEVEL WINDS BECOME WESTERLY. UNFORTUNATELY
THE WEST WINDS DO NOT REMAIN LONG...AND BY SUNDAY THE GULF IS
OPEN FOR BUSINESS AGAIN. NOT TOO SURE WHAT HAPPENS TO THE GFS
AFTER THIS...ITS MOS CUTS OFF THE POPS...BUT THE SYNOPTIC
PATTERN SHOWS A TROF STILL HANGING OUT OVER TEXAS WITH SEVERAL
SHORT WAVES DIGGING SOUTHEAST FROM THE ROCKIES. THEREFORE
CONTINUING WITH CHANCE POPS INTO THE MIDDLE OF NEXT WEEK
AS PREVIOUSLY FORECAST.
ANOTHER UNSEASONABLY COOL DAY TODAY...THEN A WARMING TREND...BACK
TO NEAR NORMAL BY SUNDAY AS RAIN CHANCES LESSEN.
&&
.AVIATION...
CHRISTMAS IN JULY WITH OVERRUNNING TYPE PRECIP. WATER VAPOR IMAGERY
SHOWS UPPER LEVEL LOW OVER THE TEXAS COAST FOR THE MOST
PART...HIDDEN SOMEWHAT BY CONVECTIVE DEBRIS. A BIG SLUG OF
CONVECTION CURRENTLY WORKING UP THE COASTAL BEND...APPEARS TO BE
HAVING A FORCING EFFECT OVER OUR CWA WITH WIDESPREAD -RA OR SHRA
LIFTING NORTH THIS MORNING. MVFR CIGS AND -RA AT A FEW SITES AND
ANY AND ALL SUSCEPTIBLE OVER THE NEXT SEVERAL HOURS. MAYBE ITS ALL
THE PARTICULATES IN THE AIR FROM THE FOURTHS FIREWORKS IN THIS
SATURATED AIR...00Z KSHV PWATS OVER 2 INCHES. RADAR ECHOS OVER THE
EAST MOVING NE AND OVER THE WEST MOVING NW. SO...SOME MID AND OR
UPPER LEVEL DIVERGENCE SHOULD MAKE FOR A BANNER DAY. EXPECT HIGH
POPS TODAY WITH TSRA ACTIVITY FAIR GAME AT ANY TIME...ANYWHERE.
MIDDAY ORGANIZED CLUSTERS COULD GUST THE WIND TO 30 KTS...BUT MOST
WILL STAY FAR BELOW THAT WITH PREVAILING DIRECTION EASTERLY LESS
THAN 10KTS FOR THE MOST PART. /24/
&&
.PRELIMINARY POINT TEMPS/POPS...
SHV 83 70 84 72 / 70 50 70 50
MLU 86 71 86 72 / 70 50 60 50
DEQ 85 69 88 68 / 60 50 50 50
TXK 85 69 86 70 / 60 50 60 50
ELD 87 70 88 70 / 60 50 50 50
TYR 83 72 84 71 / 80 50 70 50
GGG 83 71 84 71 / 80 50 70 50
LFK 84 72 84 72 / 80 50 60 50
&&
.SHV WATCHES/WARNINGS/ADVISORIES...
AR...NONE.
LA...NONE.
OK...NONE.
TX...NONE.
&&
14/24
Hazardous weather outlook, Jul 5, 5:00 AM CST, 3 hours 57 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SHREVEPORT LA
600 AM CDT THU JUL 5 2007
ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-TXZ096-
097-108>112-124>126-136>138-149>153-165>167-051700-
ANGELINA-BIENVILLE-BOSSIER-BOWIE-CADDO-CALDWELL-CAMP-CASS-CHEROKEE-
CLAIBORNE-COLUMBIA-DE SOTO-FRANKLIN-GRANT-GREGG-HARRISON-HEMPSTEAD-
HOWARD-JACKSON-LA SALLE-LAFAYETTE-LINCOLN-LITTLE RIVER-MARION-
MCCURTAIN-MILLER-MORRIS-NACOGDOCHES-NATCHITOCHES-NEVADA-OUACHITA-
PANOLA-RED RIVER LA-RED RIVER TX-RUSK-SABINE LA-SABINE TX-
SAN AUGUSTINE-SEVIER-SHELBY-SMITH-TITUS-UNION AR-UNION LA-UPSHUR-
WEBSTER-WINN-WOOD-
600 AM CDT THU JUL 5 2007
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST OKLAHOMA...NORTHEAST
TEXAS...SOUTHWEST ARKANSAS...NORTHWEST AND NORTH CENTRAL LOUISIANA.
.DAY ONE...TODAY AND TONIGHT...
SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS ARE EXPECTED ACROSS
THE FOUR STATE REGION TODAY AND TONIGHT. DUE TO AN UNSTABLE AND VERY
MOIST ATMOSPHERE...RAINFALL WILL BE HEAVY AT TIMES. RAINFALL RATES
UP TO TWO INCHES PER HOUR ARE POSSIBLE...WHICH COULD LEAD TO
LOCALIZED FLASH FLOODING.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY...
SCATTERED THUNDERSTORMS WILL CONTINUE...MAINLY DURING THE AFTERNOON
AND EARLY EVENING HOURS. THE MORE INTENSE STORMS WILL BE CAPABLE OF
PRODUCING LOCALLY HEAVY RAINFALL...GUSTY WINDS...AND FREQUENT
LIGHTNING.
.SPOTTER INFORMATION STATEMENT...
ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY
MANAGEMENT PERSONNEL IS NOT ANTICIPATED THROUGH TONIGHT.
Flash Flood, Cherokee
- When
- July 5, 8:57 AM CST to 1:00 PM CST
- Where
- Cherokee County, Jacksonville
- Cause
- Heavy Rain
- Property damage
- $10,000
- Reported by
- Broadcast Media
- Coordinates
- 31.950, -95.270
Moderate flooding was reported in the areas surrounding Jacksonville, Texas. Local law enforcement closed some city streets. One vehicle was seen floating down a flooded roadway. Stretches of Hwy 69 and 79 near town were flooded as well.
Flash Flood, Smith
- When
- July 5, 10:00 AM CST to 1:45 PM CST
- Where
- Smith County, Tyler
- Cause
- Heavy Rain
- Property damage
- $7,000
- Reported by
- Broadcast Media
- Coordinates
- 32.350, -95.300
Several roads were closed due to flash flooding including county roads 2301...474...496 and 472. A large sinkhole sits on county road 2301 after a culvert gave way.
Flash Flood, Cherokee
- When
- July 5, 11:00 AM CST to 1:00 PM CST
- Where
- Cherokee County, Rusk
- Cause
- Heavy Rain
- Reported by
- Public
- Coordinates
- 31.800, -95.150
Public reported nearly two feet of water crossing county road 1101 near the community of Rusk, Texas.
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flash Flooding and Flooding in Pennsylvania, July 5, 2007$10 million · 50 kt wind · 13 events
- Hail and Damaging Winds in Michigan, July 5, 20071 injured · $63,000 · 1.5 in hail · 36 events
- Flash Flooding and Flood in West Virginia, July 5, 2007$62,000 · 5 events
- Damaging Wind in Arizona, July 5, 2007$75,000 · 60 kt wind · 1 event
- Lightning Strikes in Pennsylvania, July 5, 2007$43,000 · 3 events
- Flash Flooding and Hail in Oklahoma, July 5, 2007$23,000 · 61 kt wind · 14 events
- Damaging Winds in Michigan, July 5, 2007$35,000 · 60 kt wind · 2 events
- Damaging Winds in Nebraska, July 5, 2007$30,000 · 70 kt wind · 4 events
- Hail and Damaging Wind in Michigan, July 5, 20072 injured · $3,000 · 1.25 in hail · 9 events
- Flash Flood and Lightning Strike in Florida, July 5, 2007$30,000 · 2 events
- Flash Flooding and Damaging Wind in Arkansas, July 5, 2007$25,000 · 52 kt wind · 5 events
- Flash Flooding in Colorado, July 5, 2007$20,000 · 2 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 39572, 39573, 39574.